Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 27, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Jul 27, 2021, 3:37 PM EDT for Miami-Dade County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 3:37 PM EDT (19:37 UTC)
Expired
Jul 27, 2021, 4:30 PM EDT
In force
53 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

841 
WWUS82 KMFL 271937
SPSMFL

Special Weather Statement
National Weather Service Miami FL
337 PM EDT Tue Jul 27 2021
 
FLZ073-074-272030-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
337 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
430 PM EDT...

* At 337 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Doral, or near Hialeah. This
  storm was nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Hialeah, Doral, Hialeah Gardens, Miami Springs, Sweetwater, Medley,
  Fountainbleau, Pennsuco, Miami International Airport, Tamiami,
  University Park, Westchester, Gladeview, Olympia Heights, Virginia
  Gardens, Tamiami Fairgrounds, Fiu South Campus and Westwood Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2573 8036 2577 8044 2591 8038 2583 8024
TIME...MOT...LOC 1937Z 214DEG 1KT 2580 8037 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 1:36 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 27, 1:36 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
136 PM EDT Tue Jul 27 2021

.AVIATION(18Z TAFS)...

Scattered showers and storms this afternoon along the sea breeze
convection. Brief MVFR ceilings/vis are possible near and in any
afternoon thunderstorms with brief heavy rain and gusty winds. Light
and variable winds overnight.

&&

.PREV DISCUSSION... (Issued 1253 PM EDT Tue Jul 27 2021)

AVIATION(18Z TAFS)...
Scattered showers and storms this afternoon along the sea breeze
convection. Brief MVFR ceilings/vis are possible near and in any
afternoon thunderstorms with brief heavy rain and gusty winds.
TEMPOs may need to be added with amendments for restrictions.
Light and variable winds overnight. Light winds before seabreezes
develop tomorrow with another round of showers and storms tomorrow
afternoon.

PREV DISCUSSION... (Issued 947 AM EDT Tue Jul 27 2021)

UPDATE...
Morning showers and storms have remained mainly over the local
waters this morning with only a few isolated showers brushing
along the coast. Moisture remains across the area with scattered
showers and thunderstorms this afternoon. Very light wind profile
in the 12Z MFL sounding will cause for slow storm motion once
again today. Storms will mainly develop along sea breeze and
outflow boundaries this afternoon and evening. A few strong storms
cannot be ruled out today with frequent to excessive lightning
activity, torrential rainfall combined with slow storm motion
which could lead to urban flooding, and gusty winds.

High temperatures today will be in the low 90s today with heat
index values near 100 or low 100s.

PREV DISCUSSION... (Issued 358 AM EDT Tue Jul 27 2021)

Warm, wet pattern continues across South Florida this week...

SHORT TERM (Today through Wednesday)...
The warm, wet pattern continues as South Florida sits on the western
periphery of surface high pressure centered over the Atlantic. The
surface low pressure that had been off the northeast Florida coast
has moved into Georgia. Light wind flow will allow boundaries to be
the main drivers of convective focus, particularly any sea or lake
breezes that form and advance inland. A boundary lifting across the
area from the south could help act as another focus for convective
initiation today as well.

Temperatures aloft are still fairly warm with 500 mb temps of -6
to -4 deg C. Diurnal heating should provide plentiful amounts of
surface-based instability with high temperatures today reaching
into the lower to mid 90s today. Factoring in the humidity and
light winds, apparent temperatures will reach into the lower 100s
across much of the area. Some strong storms cannot be ruled out
today with frequent to excessive lightning activity, torrential
rainfall which could lead to urban flooding, and strong wind
gusts. Precipitable water values continue to linger in the 2.25 to
2.50 inch range across South Florida today.

To the southeast of the area, a tropical upper tropospheric trough
(TUTT) is moving into the southern Bahamas and eastern Cuba. Ahead
of the TUTT is an area of subsidence and relatively drier air which
could help limit convection overnight, particularly over
southeastern portions of the area. As the TUTT approaches, shower
and storm chances will increase on Wednesday. The arrival of the
TUTT will allow for a differential boundary between the
relatively drier air and the incoming moisture that could serve as
a focus for storms from southeast to northwest as it overspreads
the region. Some storms could be strong again on Wednesday.

LONG TERM (Thursday through Monday)...
As the TUTT departs on Thursday, convection will start trending
towards a more normal diurnal pattern. The deep-layered ridge of
high pressure will attempt to build aloft again but another TUTT
(or even an upper level low) emerges over the Bahamas on Saturday
and pushes westward into the area to close out the extended
forecast period on Monday. Obviously, the exact characteristics
and timing of these features will have impacts to the forecast,
particularly the periods of more active weather and the lulls in
convection.

MARINE...
Light wind and the lack of any major surface low pressure in the
region should keep seas 2 feet or less outside of locally higher
waves due to showers and thunderstorms through most of the week.
Passing upper level disturbances could bring thunderstorms to the
waters outside of the normal diurnal/nocturnal pattern. Mariners
should monitor the latest forecast and remain aware of current
conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  92  78  92 /  30  50  20  60
West Kendall     77  93  77  93 /  30  50  20  50
Opa-Locka        78  93  77  92 /  30  50  20  60
Homestead        77  91  77  91 /  20  40  20  50
Fort Lauderdale  78  92  78  91 /  30  50  20  60
N Ft Lauderdale  78  92  78  90 /  40  50  20  60
Pembroke Pines   77  92  77  91 /  30  50  20  60
West Palm Beach  76  92  77  92 /  40  50  20  60
Boca Raton       78  92  78  92 /  40  50  20  50
Naples           78  91  78  91 /  30  40  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Wednesday and Marine...99
Wednesday Night through Monday...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 27, 9:40 AM EDT, 5 hours 57 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
940 AM EDT Tue Jul 27 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
280145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
940 AM EDT Tue Jul 27 2021

...Scattered to Numerous Thunderstorms Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous showers and thunderstorms are
possible, mainly this afternoon. Frequent lightning, heavy
downpours, and gusty winds will be the primary hazards with the
strongest thunderstorms.

Waterspouts: Isolated waterspouts are possible over the local South
Florida waters.

Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over low-lying and poor drainage areas.

Wind: A few storms could become strong producing wind gusts up to 45
mph.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered to numerous showers and thunderstorms are possible. Frequent
lightning, heavy downpours, and gusty winds will be the primary
hazards with the strongest thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 27, 3:20 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
320 PM EDT Tue Jul 27 2021

FLZ066-070-272000-
Hendry FL-Inland Collier County FL-
320 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND CENTRAL
HENDRY COUNTIES UNTIL 400 PM EDT...

* At 320 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Orangetree, or near Ave Maria,
  moving northeast at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Ave Maria, Immokalee, Golden Gate Estates, Felda, Orangetree, Big
  Corkscrew Island, Keri, Sunniland, Bunker Hill and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2617 8148 2627 8164 2672 8140 2651 8098
TIME...MOT...LOC 1920Z 227DEG 11KT 2629 8152

SPM
Special weather statement, Jul 27, 3:30 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
330 PM EDT Tue Jul 27 2021

FLZ070-073-075-272015-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
330 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE AND NORTHERN MIAMI-DADE COUNTIES UNTIL 415 PM EDT...

* At 330 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fortymile Bend, or 21 miles
  northwest of Homestead General Airport, moving north at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Shark Valley Obs Tower, Dade-Collier Training Airport, Fortymile
  Bend and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2558 8072 2567 8097 2596 8091 2581 8052
TIME...MOT...LOC 1930Z 202DEG 6KT 2573 8079

SPM
Special weather statement, Jul 27, 3:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
337 PM EDT Tue Jul 27 2021

FLZ073-074-272030-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
337 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
430 PM EDT...

* At 337 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Doral, or near Hialeah. This
  storm was nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Hialeah, Doral, Hialeah Gardens, Miami Springs, Sweetwater, Medley,
  Fountainbleau, Pennsuco, Miami International Airport, Tamiami,
  University Park, Westchester, Gladeview, Olympia Heights, Virginia
  Gardens, Tamiami Fairgrounds, Fiu South Campus and Westwood Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2573 8036 2577 8044 2591 8038 2583 8024
TIME...MOT...LOC 1937Z 214DEG 1KT 2580 8037

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:01 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jul 27, 3:20 PM EDTSpecial Weather StatementMFLHendry40 min
Jul 27, 3:23 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Jul 27, 3:30 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jul 27, 3:34 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jul 27, 4:28 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jul 27, 4:38 PM EDTSpecial Weather StatementMFLBroward52 min
Jul 27, 4:43 PM EDTSpecial Weather StatementMFLHendry47 min
Jul 27, 4:46 PM EDTSpecial Weather StatementMFLMiami-Dade44 min
Jul 27, 4:54 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jul 27, 5:16 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jul 27, 5:25 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Jul 27, 5:25 PM EDTSpecial Weather StatementMFLBroward50 min
Jul 27, 5:26 PM EDTSpecial Marine WarningMFL49 min
Jul 27, 5:28 PM EDTSevere Thunderstorm WarningMFLBroward26 min
Jul 27, 5:40 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Jul 27, 6:22 PM EDTSpecial Marine WarningMFL38 min
Jul 27, 7:20 PM EDTAreal Flood AdvisoryMFLBroward3 hr
Jul 27, 7:25 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.